Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Jul 16, 2021, 4:39 PM EDT for Ross County, Ohio. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2021, 4:39 PM EDT (20:39 UTC)
- Expired
- Jul 16, 2021, 5:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Wilmington, OH
County Ross County, OH
The radar
The Cincinnati radar (KILN), 95 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 291 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 941 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
030
WWUS81 KILN 162039
SPSILN
Special Weather Statement
National Weather Service Wilmington OH
439 PM EDT Fri Jul 16 2021
OHZ064-073-074-162115-
Ross OH-Hocking OH-Pickaway OH-
439 PM EDT Fri Jul 16 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HOCKING...
SOUTHEASTERN PICKAWAY AND EASTERN ROSS COUNTIES UNTIL 515 PM EDT...
At 439 PM EDT, radar indicated a strong thunderstorm over
Chillicothe, moving east at 45 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Locations impacted include...
Chillicothe, Kingston, North Folk Village, Laurelville, Adelphi,
South Bloomingville, Buena Vista in Hocking County, Andersonville,
Massieville, Mooresville, Hallsville and Whisler.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3937 8252 3937 8263 3936 8264 3937 8275
3928 8276 3921 8308 3944 8312 3957 8269
3956 8264 3939 8251
TIME...MOT...LOC 2039Z 251DEG 39KT 3934 8300
$$
CampbellWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Jul 16, 3:28 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jul 16, 3:28 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
328 PM EDT Fri Jul 16 2021
.SYNOPSIS...
Humid conditions will remain over the region through this
weekend as a slow moving front approaches from the northwest.
Showers and thunderstorms will continue tonight as surface low
pressure tracks northeast along the front. Saturday will have
the front cross southeast through the region with decreasing
storm activity from north to south.
&&
.NEAR TERM /THROUGH TONIGHT/...
Numerous convective showers and thunderstorms have formed over
the last few hours with some storms reaching severe thresholds.
Some tree damage reported so far. With 20-30 knots of deep-layer
shear, storms have struggled to persist, however, new strong
updrafts are forming so frequently that the storms are gradually
up-scaling into a convective line in SW Ohio. Further north,
across the I-70 corridor, thunderstorm coverage has been more
scattered and less intense.
So, the biggest question now becomes, where do thunderstorms
develop once this activity either moves east or weakens? Well, a
quick look into the mesoanalysis shows southwesterly surface
flow moving into the region with the surface front still well to
the north across southern Michigan. This would suggest that
even as the storms use up some instability, more will be
advecting in throughout the next several hours. Heating has been
efficient across southern Indiana with diurnal cumulus still
visible on satellite. Will expect more thunderstorm development
that region over the next few hours with the activity moving
into the local forecast area this evening. This will probably be
the greatest chance for flash flooding through this period.
Given the lack of heavy rain across the I-70 corridor,
confidence in flash flooding is decreasing for this area of the
watch. Will maintain the watch for now, but an early
cancellation may be possible if evening convection fails to
penetrate for enough north.
For the overnight, remnant thunderstorm activity is likely to be
ongoing across the area, driven by continued theta-e advection
and the diurnally driven LLJ. Warm-rain processes will become
the concerns with the heavy showers and thunderstorms,
especially over saturated soils. Strong thunderstorm activity
will lessen, but enough forcing and instability keeps
thunderstorms in the forecast through the overnight.
&&
.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
By Saturday morning, there should still be ongoing
rainfall, but there is some uncertainty as to the widespread
nature of it. The frontal boundary is expected to be stretched
across central Ohio with the highest moisture (PWATs) across the
south. Low- level moisture convergence will be the primary
driver for new convective development after sunrise.
Thunderstorms will struggle to deepens due to the lower
instability and less heating, however, the abundant moisture
will still be in place, especially across southern Ohio/northern
Kentucky. Have maximized PoPs over this area during the
afternoon with peak heating. By the afternoon, the primary flash
flood threat will likely be along the west-east boundary of the
front. Storm motions slow into the afternoon and evening hours
but instability and overall forcing will be lessening. Isolated
showers/thunderstorms are possible elsewhere with decreasing
chances into the evening and overnight hours.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
For the start of the extended period, the shortwave trough will
be through the region, with the surface frontal boundary having
settled over central/northern KY. Should be close enough to
result in some diurnally driven showers with isolated thunder,
especially south and east of the I-71 corridor. Daytime highs
near 80 for the region for Sunday with lower 60s for Monday
morning. Continued slight chance for scattered afternoon showers
through central and eastern forecast area for Monday afternoon
due to the proximity of the slow moving frontal boundary.
Occasional slight chances for scattered convection in NW flow
in especially Central Ohio through the period with occasional
upper level disturbances moving through late week.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
The lack of cloud cover has allowed for thunderstorms to develop
a couple hours earlier then previously expected. Strong storms
will be possible at all TAF sites throughout the afternoon and
into the evening hours with TEMPO groups added for the highest
confidence time frames.
Winds will shift from south to west to north over the course of
the TAF period with the northerly winds moving in Saturday
afternoon and evening. Additional showers and thunderstorms are
expected late tonight through tomorrow, however, there will be
a higher chance for prevailing MVFR CIGs throughout the day as
the front moves south. Some IFR CIGs are possible.
.OUTLOOK...Thunderstorms are possible through Monday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch through Saturday afternoon for OHZ026-034-
035-042>046-051>056-060>063-070>072-077-078.
KY...Flash Flood Watch through Saturday afternoon for KYZ091>093.
IN...Flash Flood Watch through Saturday afternoon for INZ050-058-
059-066-073>075-080.
&&
SYNOPSIS...Franks/AR
NEAR TERM...McGinnis
SHORT TERM...McGinnis
LONG TERM...JDR
AVIATION...McGinnisHazardous weather outlook, Jul 16, 1:46 PM EDT, 2 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 146 PM EDT Fri Jul 16 2021 KYZ089-090-094>100-OHZ064-065-073-074-079>082-088-171800- Carroll-Gallatin-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis- Pickaway-Fairfield-Ross-Hocking-Brown-Highland-Adams-Pike-Scioto- 146 PM EDT Fri Jul 16 2021 This Hazardous Weather Outlook is for Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio and Southwest Ohio. .DAY ONE...This afternoon and tonight. Some storms may contain heavy rain which will lead to the potential for localized flooding this afternoon and overnight. An isolated strong or severe storm may be possible this afternoon into this evening with damaging winds being the main threat. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Heavy rain will lead to the potential for localized flooding Saturday. For the period Sunday through Thursday the probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ050-058-059-066-073>075-080-KYZ091>093-OHZ026-034-035-042>046- 051>056-060>063-070>072-077-078-171800- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Boone-Kenton-Campbell-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Butler- Warren-Clinton-Hamilton-Clermont- 146 PM EDT Fri Jul 16 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON... This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northern Kentucky, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Also, an isolated strong or severe storm may be possible this afternoon into this evening with damaging winds being the main threat. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. For the period Sunday through Thursday the probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 16, 4:12 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
412 PM EDT FRI JUL 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM TSTM WND DMG ESE BRIDGETOWN 39.16N 84.63W
07/16/2021 HAMILTON OH 911 CALL CENTER
MULTIPLE POWER LINES DOWN.
&&
MECSpecial weather statement, Jul 16, 4:16 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Wilmington OH
416 PM EDT Fri Jul 16 2021
OHZ073-082-162045-
Pike OH-Ross OH-
416 PM EDT Fri Jul 16 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL PIKE AND ROSS
COUNTIES UNTIL 445 PM EDT...
At 415 PM EDT, radar indicated a strong thunderstorm near Bainbridge,
moving east at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Locations impacted include...
Chillicothe, Kingston, Bainbridge, North Folk Village, Frankfort,
South Salem, Bourneville, Andersonville, Lattaville, Summithill,
Knockemstiff, Massieville and Scioto Trail State Park.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3917 8332 3938 8335 3948 8290 3947 8288
3918 8285
TIME...MOT...LOC 2015Z 275DEG 34KT 3928 8328
CampbellLocal storm report, Jul 16, 4:21 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
421 PM EDT FRI JUL 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG 5 S FAIRFIELD 39.26N 84.55W
07/16/2021 HAMILTON OH 911 CALL CENTER
MULTIPLE TREES DOWN.
&&
MECSpecial weather statement, Jul 16, 4:21 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Wilmington OH
421 PM EDT Fri Jul 16 2021
OHZ056-162030-
Licking OH-
421 PM EDT Fri Jul 16 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LICKING COUNTY
UNTIL 430 PM EDT...
At 421 PM EDT, radar indicated a strong thunderstorm near Hanover,
moving northeast at 30 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Locations impacted include...
Hanover, Marne, Gratiot, Brownsville and Toboso.
This includes I-70 in Ohio between mile markers 140 and 142, and near
mile marker 144.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3996 8220 3995 8220 3995 8223 3991 8223
3991 8226 4005 8235 4013 8219
TIME...MOT...LOC 2021Z 242DEG 27KT 4001 8222
CampbellLocal storm report, Jul 16, 4:39 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
439 PM EDT FRI JUL 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM TSTM WND DMG 1 NNE LEBANON 39.45N 84.20W
07/16/2021 WARREN OH EMERGENCY MNGR
MULTIPLE POWER LINES DOWN AND 1 TREE DOWN. TIME ESTIMATED
FROM RADAR.
&&
MECSpecial weather statement, Jul 16, 4:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
439 PM EDT Fri Jul 16 2021
OHZ064-073-074-162115-
Ross OH-Hocking OH-Pickaway OH-
439 PM EDT Fri Jul 16 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HOCKING...
SOUTHEASTERN PICKAWAY AND EASTERN ROSS COUNTIES UNTIL 515 PM EDT...
At 439 PM EDT, radar indicated a strong thunderstorm over
Chillicothe, moving east at 45 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Locations impacted include...
Chillicothe, Kingston, North Folk Village, Laurelville, Adelphi,
South Bloomingville, Buena Vista in Hocking County, Andersonville,
Massieville, Mooresville, Hallsville and Whisler.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3937 8252 3937 8263 3936 8264 3937 8275
3928 8276 3921 8308 3944 8312 3957 8269
3956 8264 3939 8251
TIME...MOT...LOC 2039Z 251DEG 39KT 3934 8300
CampbellThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 8:27 PM EDT | Special Weather Statement | ILN | Darke | 33 min |
| Jul 16, 3:27 AM EDT | Flash Flood Watch | ILN | Auglaize, Butler, Champaign, Clark, Clermont, Clinton and 17 more | 29 hr |
| Jul 16, 12:54 PM EDT | Special Weather Statement | ILN | Highland | 36 min |
| Jul 16, 1:21 PM EDT | Special Weather Statement | ILN | Clinton | 24 min |
| Jul 16, 1:48 PM EDT | Special Weather Statement | ILN | Preble | 27 min |
| Jul 16, 2:06 PM EDT | Special Weather Statement | ILN | Butler | 24 min |
| Jul 16, 2:07 PM EDT | Special Weather Statement | ILN | Scioto | 38 min |
| Jul 16, 2:18 PM EDT | Special Weather Statement | ILN | Montgomery | 27 min |
| Jul 16, 2:27 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Greene, Montgomery | 48 min |
| Jul 16, 2:30 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Clinton, Greene, Montgomery, Warren | 45 min |
| Jul 16, 2:36 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Clermont, Hamilton | 39 min |
| Jul 16, 2:48 PM EDT | Special Weather Statement | ILN | Clinton | 27 min |
| Jul 16, 3:05 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Highland, Warren | 25 min |
| Jul 16, 3:08 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Fayette, Greene, Madison | 34 min |
| Jul 16, 3:08 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont, Hamilton | 24 min |
| Jul 16, 3:14 PM EDT | Special Weather Statement | ILN | Pike | 16 min |
| Jul 16, 3:15 PM EDT | Special Weather Statement | ILN | Brown | 15 min |
| Jul 16, 3:30 PM EDT | Special Weather Statement | ILN | Highland | 30 min |
| Jul 16, 3:32 PM EDT | Special Weather Statement | ILN | Franklin | 28 min |
| Jul 16, 3:57 PM EDT | Special Weather Statement | ILN | Highland | 33 min |
| Jul 16, 4:03 PM EDT | Special Weather Statement | ILN | Licking | 27 min |
| Jul 16, 4:16 PM EDT | Special Weather Statement | ILN | Ross | 29 min |
| Jul 16, 4:21 PM EDT | Special Weather Statement | ILN | Licking | 9 min |
| Jul 16, 4:54 PM EDT | Areal Flood Advisory | ILN | Adams | 3 hr |
| Jul 16, 5:03 PM EDT | Special Weather Statement | ILN | Adams | 27 min |
| Jul 16, 5:23 PM EDT | Flash Flood Warning | ILN | Adams | 2 hr |
| Jul 16, 5:23 PM EDT | Special Weather Statement | ILN | Pike | 37 min |
| Jul 16, 5:30 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Pike, Ross, Scioto | 30 min |
| Jul 16, 5:55 PM EDT | Severe Thunderstorm Warning | ILN | Pike, Scioto | 18 min |
| Jul 16, 6:11 PM EDT | Areal Flood Advisory | ILN | Pike, Scioto | 101 min |
| Jul 16, 6:31 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 44 min |
| Jul 16, 6:39 PM EDT | Areal Flood Advisory | ILN | Darke, Preble | 112 min |
| Jul 16, 7:12 PM EDT | Special Weather Statement | ILN | Hamilton | 33 min |
| Jul 16, 7:34 PM EDT | Areal Flood Advisory | ILN | Butler, Preble | 54 min |
| Jul 16, 1:15 PM EDT | Special Weather Statement | ILN | Lewis | 30 min |
| Jul 16, 1:58 PM EDT | Special Weather Statement | ILN | Carroll, Gallatin | 32 min |
| Jul 16, 2:04 PM EDT | Special Weather Statement | ILN | Boone | 26 min |
| Jul 16, 2:11 PM EDT | Severe Thunderstorm Warning | ILN | Boone, Gallatin, Grant, Kenton, Owen | 49 min |
| Jul 16, 3:50 PM EDT | Special Weather Statement | ILN | Mason, Robertson | 25 min |
| Jul 15, 8:04 PM EDT | Special Weather Statement | ILN | Wayne | 26 min |
| Jul 16, 12:19 PM EDT | Severe Thunderstorm Warning | ILN | Franklin, Ripley | 26 min |
| Jul 16, 12:42 PM EDT | Severe Thunderstorm Warning | ILN | Ripley | 33 min |
| Jul 16, 12:58 PM EDT | Special Weather Statement | ILN | Ripley | 47 min |
| Jul 16, 1:18 PM EDT | Special Weather Statement | ILN | Ripley | 27 min |
| Jul 16, 1:25 PM EDT | Special Weather Statement | ILN | Dearborn | 35 min |
| Jul 16, 1:43 PM EDT | Special Weather Statement | ILN | Franklin | 32 min |
| Jul 16, 6:06 PM EDT | Special Weather Statement | ILN | Dearborn, Ripley | 24 min |
| Jul 16, 6:27 PM EDT | Special Weather Statement | ILN | Dearborn, Ohio | 33 min |
| Jul 16, 6:31 PM EDT | Special Weather Statement | ILN | Franklin | 29 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.